Alert archive / Idaho / River Flood Warnings in 2008

River Flood Warning 4, NWS Pocatello, ID

June 5, 2008Fremont County, Madison County, Idaho

NWS Pocatello, ID issued this river flood warning at Jun 5, 2008, 9:59 AM MDT for Fremont County, Madison County, Idaho. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 9:59 AM MDT (15:59 UTC)
Expired
Jun 7, 2008, 10:05 AM MDT
In force
48 hr
Issued by
NWS Pocatello, ID

Counties Fremont County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Henrys Fork near Rexburg (REXI1). The gauge peaked at 9.67 ft at Jun 6, 2008, 6:00 AM MDT.

actionminormoderate8910111206/0506/0606/0706/08
Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 5, 3:36 AM MDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jun 5, 3:36 AM MDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MDT THU JUN 5 2008

.SHORT TERM...TODAY THROUGH SUNDAY. UPPER LOW RESPONSIBLE FOR
UNSEASONABLY COOL...CLOUDY AND DRIPPY WEATHER THE PAST COUPLE DAYS
IS NOW NEAR THE FOUR CORNERS. SOUTHEAST IDAHO STILL RECEIVING SOME
BACKWASH FLOW WITH DRIZZLE AND EVEN SOME VERY LIGHT RAIN SHOWERS
OCCURRING OVER THE HIGHLANDS MAINLY EAST OF INTERSTATE 15 THIS
MORNING. HAVE KEPT LOW POPS IN FOR THIS AREA TODAY WITH REMAINDER
OF CWA DRYING OUT. AS MAIN LOW CONTINUES ITS MARCH EAST TODAY WE
WILL SEE SLOWLY IMPROVING CONDITIONS. EXCEPTION WILL BE SOME
INCREASING WESTERLY WINDS OVER THE SNAKE RIVER VALLEY AND JUST
ENOUGH FOR A LAKE WIND ADVISORY THIS AFTERNOON FOR AMERICAN FALLS
RESERVOIR.

NEXT SYSTEM WILL BRING A FRONT THROUGH THE CWA FRIDAY AFTERNOON.
LOOKS QUITE WINDY THROUGHOUT THE REGION ESPECIALLY THE SNAKE
PLAIN WITH GUIDANCE SUGGESTING SUSTAINED WINDS ABOVE 20 MILES AN
HOUR. THIS SYSTEM WILL BRING A PRETTY GOOD CHANCE OF PRECIPITATION
TO EASTERN HIGHLANDS...UPPER SNAKE PLAIN AND THE CENTRAL
MOUNTAINS. SATURDAY AND SUNDAY LOOK TO BE A TAD WARMER WITH SOME
BREEZES AND A FEW AFTERNOON AND EVENING SHOWERS OVER THE
MOUNTAINS.

.LONG TERM...SUNDAY THROUGH THURSDAY. NEXT TROUGH ARRIVES MONDAY
AND LOOKS TO PACK ANOTHER DECENT PUNCH FOR COOL AND SHOWERY
WEATHER THROUGHOUT THE CWA. RIDGING TUESDAY AND WEDNESDAY BEFORE
THE NEXT SYSTEM DRAGS A FRONT THROUGH TEH REGION WEDNESDAY NIGHT
AND LEAVES US IN A ZONAL PATTERN THURSDAY FOR MORE COOL AND
BLUSTERY.

&&

.AVIATION...UPPER LOW TURNING EAST TOWARD THE FOUR-CORNERS REGION
EARLY THIS MORNING WITH BACK EDGE OF WRAP AROUND MOISTURE EXTENDING
AS FAR WEST AS AN ARCO TO KTWF LINE. VFR CIGS OVER KPIH AND KIDA
WILL GIVE WAY TO SCT CLOUDS AROUND NOON TODAY AS UPPER LOW LIFTS NE
THROUGH COLORADO AND DRY LINE SLOWLY ADVANCES EAST. NEXT PACIFIC
STORM SYSTEM PUSHES INTO SRN BC OVERNIGHT WITH ATTENDING CLOUDS VFR
CIGS ADVANCING ACROSS REGION BETWEEN 06-12Z. HUSTON

&&

.FIRE WEATHER...ACTIVE WEATHER PATTERN CONTINUES ACROSS THE REGION
AS THE NEXT PACIFIC STORM SYSTEM SWEEPS INLAND AND ACROSS SRN IDAHO
FRIDAY WITH ATTENDING PRECIPITATION ACCOMPANYING A STRONG SURFACE
COLD FRONT THROUGH THE REGION FRIDAY AFTERNOON. NEXT WEAKER SYSTEM
APPEARS TO ARRIVE MONDAY AFTERNOON PROMOTING SCATTERED SHOWERS. AND
FINALLY...TWO SYSTEMS PASS NORTH OF THE REGION WEDNESDAY/WEDNESDAY
NIGHT AND FRIDAY. MAIN IMPACT FROM THESE FEATURES WILL BE ELEVATED
WINDS ACROSS THE SNAKE PLAINS AND SRN DISTRICTS WHILE THE CENTRAL
MOUNTAINS MAY SEE SCATTERED SHOWERS. CONFIDENCE IN THE LATTER
PERIODS LOW WITH POOR RUN TO RUN MODEL AGREEMENT. OVERALL...THE
PATTERN REMAINS WET WITH BELOW NORMAL TEMPERATURES. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR IDZ021.

&&
Hazardous weather outlook, Jun 5, 5:22 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
522 AM MDT THU JUN 5 2008

IDZ017>025-031-032-061130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
522 AM MDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SWEEP THROUGH SOUTHEAST IDAHO FRIDAY BRINGING
SHOWERS AND GUSTY WINDS TO THE REGION. THUNDERSTORMS ARE POSSIBLE
OVER THE EASTERN HIGHLANDS FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:41 PM MDTLake Wind AdvisoryPIH7 hr
Jun 5, 2:16 PM MDTWind AdvisoryPIH31 hr

Nearby

River Flood Warnings in Idaho, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.